The instant surge of energy that a mug of coffee provides is incomparable but too much of caffeine has its own set of disadvantages.
A shot of espresso is necessary to start the day. Most people are very well aware of the benefits that caffeine provide and that is nowadays, people have started inclining towards coffee and other forms of caffeine like black tea, energy drinks, soda, black coffee and what not. The instant surge of energy that a mug of coffee provides is incomparable but too much of caffeine has its own set of disadvantages.
Many people overdose on caffeine with continuous consumption of coffee throughout the day. Although coffee is good for instant energy supply but too much of it can cause many health problems like high blood pressure, hormonal imbalance, amped up sugar levels and so on. And the problem is that not many people are aware of the fact that they are overdosing on caffeine because the signs and symptoms of caffeine overdose often mimic many other conditions.
It is important to know whether you are overdosing on caffeine or not. Here are some noticeable signs of caffeine overdose.
Caffeine is a central nervous system stimulant and an overdose can result in increased blood pressure. Overdosing on the amount of caffeine ingested can cause irregular heartbeat.
It can make you thirsty
Any caffeinated drink can increase your thirst, if taken in a moderated amount and in cases of overdose, it can even cause dehydration. It so happens that people gulp down on sodas, energy drinks and other caffeinated drinks when thirsty, which causes dehydration.
Too much intake of caffeine can trigger headaches. Although many headache medicines contain caffeine but caffeine intake causing headaches is an unexplained phenomenon.
Also, sudden withdrawal from caffeinated drinks can cause headaches. All in all, a moderated amount keeps things normal.
Shivers and jitters
As we mentioned earlier, caffeine is a central nervous system stimulant. One of the first things that happen after consumption of caffeine in an increased amount is a heightened sense of alertness, which graduates into jitters and shivers.
Jitters and shivers are basically the sensation of nervousness and uneasiness. There will be a subtle shake but it goes away as the effects wear off.
Nausea and diarrhoea
Consuming too much amount of caffeine will increase the amount of stomach acid, which in turn cause sensation of heartburn and sometimes you can even suffer from an upset stomach.
Caffeine overdose may cause gastrointestinal problems like vomiting, nausea, diarrhoea.
All possible measures have been taken to ensure accuracy, reliability, timeliness and authenticity of the information; however Onlymyhealth.com does not take any liability for the same. Using any information provided by the website is solely at the viewers’ discretion. In case of any medical exigencies/ persistent health issues, we advise you to seek a qualified medical practitioner before putting to use any advice/tips given by our team or any third party in form of answers/comments on the above mentioned website.